Medical questions & health advice by board certified doctors
"My period lasted 2 weeks. What is wrong with me ?"
I stopped taking Ortho Tri-Cyclen Lo after taking it for 2 years in November. After that, I had different cycles between 35 – 45 days apart. The only symptom that I am worried is that my last period last 16 days (I know that can be a hormone imbalance from the pills but still I do not sure). The first week, it was only brown spotting, then the second week was red spotting to heavy flow. I am 23 years old. Last thing, three days ago I had the worst nausea, lower back pain, feeling like I was about to throw up, dizzy. It was horrible. I have been using condom since I stopped the pill. I know myself and I feel like something is wrong with me.
The symptoms you are describing of cycles that lasts different lengths of time, can be common in the time after you stop taking a birth control pill, and it can last for up to a year after you stop. However, typically a period shouldn't last longer than about 7 days, and it sounds like this is different for you, which is why it is important for you to see a doctor. Have you been using condoms every time? Even if you have, I would recommend that you take a pregnancy test to make sure you are not pregnant, as that can sometimes cause spotting or bleeding out of the ordinary. Are you having any other symptoms going on, for example, discharge coming out of your vagina, vaginal itching, pain when you pee, pain when you have sex or blood in your urine? If you are having any of those things, you might have an infection somewhere in your urinary tract (your bladder, the opening to your womb, or your vagina), and you should see a doctor to make sure that this is not what is going on. In terms of the nausea, low back pain and dizziness there are a lot of things that could be causing that. It could be related to all sorts of things. I would like to know how long it lasted, what made it better or worse, and if it has ever happened before. I think that if you have any dizziness again, you pass out, you have chest pain, shortness of breath, or vomiting, that you should go see your primary care doctor.
Need more info?See an obgyn today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.